Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 178, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Oct 10, 2021, 7:44 PM CDT for Brown County, Coleman County, Texas. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 10, 2021, 7:44 PM CDT (00:44 UTC)
- Expired
- Oct 10, 2021, 8:32 PM CDT
- In force
- 48 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Brown County, TX, Coleman County, TX
The radar
The Dyess AFB radar (KDYX), 111 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 10, 7:47 PM CDT | TSTM WND DMG | 2 Nnw Early, TX | LARGE TREE DOWN ON POWER LINES ON COUNTY ROAD 382 IN EARLY TX. TIME ESTIMATED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 10, 6:13 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.7 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1814 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1524 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 253 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 11.2
The text
As transmitted.
032
WUUS54 KSJT 110044
SVRSJT
TXC049-083-110145-
/O.NEW.KSJT.SV.W.0178.211011T0044Z-211011T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
744 PM CDT Sun Oct 10 2021
The National Weather Service in San Angelo has issued a
* Severe Thunderstorm Warning for...
Brown County in west central Texas...
Southeastern Coleman County in west central Texas...
* Until 845 PM CDT.
* At 743 PM CDT, severe thunderstorms were located along a line
extending from 6 miles east of Rising Star to near Brownwood to
near Whon, moving east at 60 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Brownwood, Early, Blanket, Lake Brownwood State Park, May, Camp
Bowie, Winchell, Zephyr, Brookesmith, Owens, Whon and Indian Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 200 AM CDT for west central
Texas.
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 200 AM CDT for west central
Texas.
&&
LAT...LON 3169 9875 3160 9879 3147 9901 3149 9905
3145 9910 3147 9911 3146 9918 3148 9924
3143 9929 3143 9930 3141 9931 3142 9934
3144 9936 3170 9912 3207 9892 3170 9867
TIME...MOT...LOC 0043Z 256DEG 52KT 3210 9885 3172 9905 3146 9929
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
SJH2 follow-up statements
109
WWUS54 KSJT 110106
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
806 PM CDT Sun Oct 10 2021
TXC083-110116-
/O.CAN.KSJT.SV.W.0178.000000T0000Z-211011T0145Z/
Coleman TX-
806 PM CDT Sun Oct 10 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COLEMAN COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 200 AM CDT for west central
Texas.
LAT...LON 3169 9875 3160 9879 3147 9901 3149 9905
3145 9910 3147 9911 3146 9918 3156 9911
3171 9899 3199 9887 3170 9867
TIME...MOT...LOC 0106Z 256DEG 52KT 3216 9857 3178 9877 3152 9901
$$
TXC049-110145-
/O.CON.KSJT.SV.W.0178.000000T0000Z-211011T0145Z/
Brown TX-
806 PM CDT Sun Oct 10 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR SOUTHEASTERN BROWN COUNTY...
At 806 PM CDT, severe thunderstorms were located along a line
extending from near De Leon to near Blanket to Indian Creek, moving
east at 60 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Brownwood, Early, Blanket, Camp Bowie, Winchell, Zephyr, Owens and
Indian Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 200 AM CDT for west central
Texas.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3169 9875 3160 9879 3147 9901 3149 9905
3145 9910 3147 9911 3146 9918 3156 9911
3171 9899 3199 9887 3170 9867
TIME...MOT...LOC 0106Z 256DEG 52KT 3216 9857 3178 9877 3152 9901
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
SJH135
WWUS54 KSJT 110132
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
832 PM CDT Sun Oct 10 2021
TXC049-110141-
/O.CAN.KSJT.SV.W.0178.000000T0000Z-211011T0145Z/
Brown TX-
832 PM CDT Sun Oct 10 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BROWN COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been cancelled.
LAT...LON 3169 9875 3160 9879 3147 9901 3149 9905
3145 9910 3147 9911 3146 9918 3156 9911
3171 9899 3199 9887 3170 9867
TIME...MOT...LOC 0124Z 256DEG 52KT 3222 9827 3184 9847 3158 9871
$$
SJHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 10, 6:05 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Oct 10, 6:05 PM CDT, 1 hour 39 minutes before
Area Forecast Discussion...UPDATED National Weather Service San Angelo TX 605 PM CDT Sun Oct 10 2021 ...New AVIATION... .SHORT TERM... (This evening through Monday) Issued at 130 PM CDT Sun Oct 10 2021 Early this afternoon, a strong shortwave was progressing rapidly across New Mexico into the Texas Panhandle. A surface low has developed around Lubbock and will continue northeastward. A cold front was also making it's way southward through the Panhandle, while a dryline over the South Plains and Permian Basin will continue mixing eastward through west central Texas this evening. As the dryline mixes eastward this afternoon, much drier air will move in behind it, which, when combined with winds gusting over 30 mph, may lead to Elevated fire weather danger this afternoon. By late this afternoon and early evening, it appears that a few thunderstorms will initiate along the dryline over our southeast counties. Some brief gusty winds or small hail will be possible with this activity before it pushes southeastward into the Hill Country overnight. For the rest of the night the cooler and drier air will make it's presence known with lows in the low 50s expected under clear skies. Tomorrow, the system is expected to move out of our area, followed by cool high pressure. This will allow for sunny and dry conditions across the area with high temperatures only reaching the mid 80s. && .LONG TERM... (Monday night through next Sunday) Issued at 139 PM CDT Sun Oct 10 2021 An active weather pattern continues this week. A large upper low will center itself over the 4-corners region/Central Rocky Mountains Tuesday into Wednesday, bringing several disturbances over West Central Texas...in southwest flow aloft. Low level moisture returns rapidly ahead of this system, with dew points in the 60s Tuesday, and enough instability may be available to isolated severe storms. SPC day 3 convective outlook has a slight risk of severe storms in the Big Country north of I-20 Tuesday/Tuesday night. The remnants of Tropical depression Sixteen-E south of Mexico today, may move northeast into Texas Wednesday night into Thursday, bringing additional showers and thunderstorms, some possibly heavy rainfall. Areas along/east of a Sonora to Brownwood line are have be best chance of heavy rainfall...with general amounts of 1 to 2 inches and locally heavier amounts. There is always uncertainly 3 to 5 days out, but the models continue to have good agreement and continuity. Temperatures later this week will be cooler, especially by Friday, where temperatures decrease to highs in the 70s. Lows in the 40s are expected Saturday night. && .AVIATION... (00Z TAFS) Issued at 602 PM CDT Sun Oct 10 2021 Gusty south to southwest winds are occurring across our area, ahead of a dryline which is advancing across the Big Country and Concho Valley. The dryline will continue moving east across the rest of our forecast area this evening, Winds will shift to the west at KABI, KSJT and KSOA between 6 PM and 7 PM. Fairly strong, gusty west winds will immediately follow the dryline at KABI and KSJT, where gusts 35-40 knots could occur. Behind the dryline, have a potential for some blowing dust to be transported as far east as KABI, KSJT and KSOA. Will monitor satellite and observational data for the possible need to include a visibility reduction this evening. The accompanying wind shift with the dryline will reach KBBD and KJCT between 8 PM and 9 PM. A north-south band of thunderstorms is developing along the dryline this evening. This may potentially affect all of our TAF sites for a brief period this evening into early tonight, but the higher chance of this occurring will be at KABI initially, and then at KBBD and KJCT. Strong wind gusts, brief heavy rain, and hail could occur with this band of storms. A weak cold front will push south and overtake the dryline, shifting winds to the northwest for the overnight hours. Winds will become light and variable by sunrise Monday, and will remain light into the early afternoon hours. Weak surface high pressure will settle across our area on Monday. Skies will be clear during the day Monday. && .PRELIMINARY POINT TEMPS/POPS... Abilene 53 84 64 88 / 5 0 5 30 San Angelo 52 85 64 90 / 5 0 5 20 Junction 54 87 66 88 / 30 0 5 30 Brownwood 54 85 62 86 / 40 0 5 40 Sweetwater 52 84 64 91 / 0 0 5 20 Ozona 52 85 66 88 / 0 0 0 10 && .SJT WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 8 PM CDT this evening for Fisher-Haskell- Jones-Nolan. && SHORT TERM...SK LONG TERM....04 AVIATION...19
Hazardous weather outlook, Oct 10, 2:06 PM CDT, 5 hours 38 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 206 PM CDT Sun Oct 10 2021 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-111915- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 206 PM CDT Sun Oct 10 2021 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Scattered strong to severe thunderstorms are possible this afternoon and evening for our far eastern counties. The main hazards will be large hail and damaging wind gusts. Low humidity values are expected behind a dryline this afternoon west of a line from Abilene to San Angelo to Ozona. This may result in elevated fire danger. .DAYS TWO THROUGH SEVEN...Monday through Saturday Thunderstorms with heavy rain will be possible across much of west central Texas Tuesday through Thursday. Heavy rainfall may lead to localized flooding across the southeast. In addition, a few storms may approach severe levels across the northern Big Country on Tuesday afternoon as a cold front approaches. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed across far eastern counties this afternoon. Please relay any information about observed weather to the NWS while following all local, state and CDC guidelines.
In the hours before
Special weather statement, Oct 10, 6:21 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service San Angelo TX
621 PM CDT Sun Oct 10 2021
TXZ098-099-110000-
Haskell TX-Throckmorton TX-
621 PM CDT Sun Oct 10 2021
...A strong thunderstorm will impact portions of east central Haskell
and central Throckmorton Counties through 700 PM CDT...
At 620 PM CDT, Doppler radar was tracking a strong thunderstorm near
Irby, moving east at 55 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Throckmorton, Irby, Elbert and The Intersection Of Us-
380 And Highway 222.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 200 AM CDT for west central
Texas.
&&
LAT...LON 3333 9895 3314 9895 3303 9949 3320 9956
3340 9912 3339 9898
TIME...MOT...LOC 2320Z 250DEG 50KT 3315 9944
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
SJHLocal storm report, Oct 10, 6:31 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
631 PM CDT SUN OCT 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM TSTM WND GST 3 N AVOCA 32.92N 99.72W
10/10/2021 M65 MPH JONES TX MESONET
STAMFORD (5 ESE) MESONET RECORDED A 65 MPH
WIND GUST.
&&
19Local storm report, Oct 10, 6:51 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
651 PM CDT SUN OCT 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM TSTM WND GST 3 SE ABILENE 32.42N 99.69W
10/10/2021 M61 MPH TAYLOR TX PUBLIC
A 61 MPH WIND GUST WAS RECORDED BY ASOS AT
THE ABILENE REGIONAL AIRPORT.
&&
19Special weather statement, Oct 10, 6:51 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service San Angelo TX
651 PM CDT Sun Oct 10 2021
TXZ114-128-110030-
Shackelford TX-Callahan TX-
651 PM CDT Sun Oct 10 2021
...A strong thunderstorm will impact portions of northeastern
Callahan and southeastern Shackelford Counties through 730 PM CDT...
At 650 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Moran, moving east at 60 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Moran, Ibex and Us-283 Near The Callahan-Shackelford County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 200 AM CDT for west central
Texas.
&&
LAT...LON 3251 9911 3246 9911 3240 9935 3257 9943
3269 9910 3253 9910 3252 9909
TIME...MOT...LOC 2350Z 249DEG 53KT 3251 9931
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
SJHSpecial weather statement, Oct 10, 7:17 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service San Angelo TX
717 PM CDT Sun Oct 10 2021
TXZ128-139-140-110100-
Callahan TX-Coleman TX-Brown TX-
717 PM CDT Sun Oct 10 2021
...A strong thunderstorm will impact portions of southeastern
Callahan, northwestern Brown and northeastern Coleman Counties
through 800 PM CDT...
At 717 PM CDT, Doppler radar was tracking a strong thunderstorm over
Cross Plains, moving east at 45 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cross Plains and Cross Cut.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 200 AM CDT for west central
Texas.
&&
LAT...LON 3199 9929 3216 9935 3224 9912 3208 9911
3208 9893 3207 9892
TIME...MOT...LOC 0017Z 251DEG 38KT 3213 9914
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
SJHSpecial weather statement, Oct 10, 7:29 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service San Angelo TX
729 PM CDT Sun Oct 10 2021
TXZ139-140-110115-
Coleman TX-Brown TX-
729 PM CDT Sun Oct 10 2021
...A strong thunderstorm will impact portions of central Brown and
east central Coleman Counties through 815 PM CDT...
At 728 PM CDT, Doppler radar was tracking a strong thunderstorm near
Santa Anna, moving east at 50 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Brownwood, Early, Santa Anna, Bangs, Blanket, Lake Brownwood Near
Thrifty, Lake Brownwood, Zephyr, Lake Brownwood State Park, Camp
Bowie, Trickham, Owens and Thrifty.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 200 AM CDT for west central
Texas.
&&
LAT...LON 3170 9868 3169 9875 3164 9877 3156 9931
3173 9937 3196 9884 3170 9867
TIME...MOT...LOC 0028Z 252DEG 44KT 3168 9926
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
SJHThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 7:17 PM CDT | Special Weather Statement | SJT | Callahan | 43 min |
| Oct 10, 7:29 PM CDT | Special Weather Statement | SJT | Brown | 46 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.